Hail, Jackson
- When
- December 28, 11:54 AM CST
- Where
- Jackson County, 7 mi SE of Wade
- Measured
- 0.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 30.578, -88.487
Three quarter inch diameter hail was observed in the Big Point area.
Isolated strong to severe thunderstorms developed across south Mississippi in advance of a strong upper level trough and associated cold front.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LIX wrote it up.
Isolated strong to severe thunderstorms developed across south Mississippi in advance of a strong upper level trough and associated cold front.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Dec 28, 11:09 AM CST, 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 1109 AM CST FRI DEC 28 2007 .UPDATE... FORECAST UPDATED FOR ISSUANCE OF TORNADO WATCH 745 UNTIL 00Z. HAVE REMOVED PRECIP FROM A FEW COUNTIES IN NW PORTION OF CWA AS FRONT HAS MOVED THROUGH THAT AREA. && .PREV DISCUSSION... /ISSUED 400 AM CST FRI DEC 28 2007/ SYNOPSIS... CLOUDS/PRECIP DRIFTING NORTH FROM GULF OF MEXICO AS A WARM FRONT REMAINS POSITIONED ALONG LA/MS COAST LINE AT 09Z. SURFACE COLDFRONT LINGERING OVER SOUTHERN PLAINS WITH THUNDERSTORMS FORMING ALONG PREFORNTAL TROUGH FROM KLIT-KPOE-KSGR. SEVERE WEATHER CURRENTLY N OF P/CWA. SHORT TERM... FLOW FROM GULF OF MEXICO WILL CONTINUE AS MODELS BRING IN SIGNIFICANT MID-LEVEL TROUGH FROM SOUTHERN PLAINS. AHEAD OF SURFACE COLD FRONT ASSOCIATED WITH THE LOW PRESSURE SYSTEM...SHOWERS/ THUNDERSTORMS WILL INCREASEE TODAY. VERY UNSTABLE AIRMASS COULD PRODUCE ISOLATED SEVERE THUNDERSTORM FOR OUR P/CWA. MOST UNSTABLE CAPE VALUES FROM 12Z-18Z TIMEFRAME AND RANGE FROM AROUND 600 TO 1200 J/KG...WITH GREATEST CAPES HUGGING THE COASTS OF LA/MS. COLD FRONT PUSHES INTO SERN LA BY 18Z CROSSES MS GULF COAST BY 00Z SAT. NEXT SYSTEM MOVES INTO P/CWA AND WILL IMPACT WEATHER LATE SATURDAY NIGHT INTO SUNDAY. NO PRECIP EXPECTED DURING DAY ON SATURDAY...WITH THUNDERSTORMS LIKELY SATURDAY NIGHT AND A GOOD CHANCE OF PRECIP ON SUNDAY. MOST OF THE DYNAMICS WITH THIS FRONT WILL BE WELL NORTH OF P/CWA...AS TAIL OF BOUNDARY TRAILS THROUGH LOWER MS VALLEY AAROUND 00Z TUESDAY. LONG TERM... RIDGE OF HIGH PRESSURE WILL GRADUALLY BUILD FROM PACIFIC COAST INTO PLAINS BEHIND THIS FRONT WITH A RETURN OF DRY WEATHER. COLD AIR PLUNGES INTO REGION IN NW FLOW...AS 1000MB-500MB THICKNESS VALUES START LOWERING AFTER 18Z TUESDAY. BY 00Z WED...546 LINE REACHES SW MS AND BY 12Z WEDNESDAY...540 LINE SINKS INTO FLORIDA PARISHES. THIS RUN OF MODELS NOT QUITE AS COLD AS LAST NIGHTS BUT STILL CHILLY ENOUGH. AFTER THIS LITTLE COLD SNAP EARLY WEDNESDAY...TEMPS BEGIN TO REBOUND. HIGH PRESSURE DOMINATES THE WEATHER THROUGH THE REMAINDER OF FORECAST CYCLE. AVIATION... MOST TERMINALS WILL BE MVFR WITH PREVAILING PRECIP FROM 12Z TO 21Z. MARINE... NO MARINE ISSUES ATTM. EXPECT SMALL CRAFT ADVISORY CONDITIONS WITH COLD AIR PUSH AFTER 00Z TUESDAY. && .PRELIMINARY POINT TEMPS/POPS... MCB 67 44 60 46 / 70 10 10 60 BTR 69 45 62 49 / 70 10 10 60 MSY 75 51 64 54 / 70 30 10 60 GPT 72 51 64 49 / 70 40 10 60 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. GM...NONE. MS...NONE. GM...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1059 AM CST FRI DEC 28 2007 GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077- 080>082-291700- LAKE PONTCHARTRAIN AND LAKE MAUREPAS- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA- EAST FELICIANA-ST. HELENA-TANGIPAHOA-WASHINGTON-ST. TAMMANY- IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON- ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE- ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES- UPPER ST. BERNARD-UPPER TERREBONNE-LOWER TERREBONNE- LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES- LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 1059 AM CST FRI DEC 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF MEXICO...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT A COLD FRONT WILL MOVE ACROSS SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI DURING THE AFTERNOON HOURS. THE UNSTABLE AIRMASS AHEAD OF THE FRONT HAS ALLOWED THUNDERSTORMS TO DEVELOP IN ADVANCE OF THE FRONT. SOME OF THESE STORMS MAY BECOME SEVERE WITH DAMAGING WINDS. AN ISOLATED TORNADO IS ALSO POSSIBLE. A TORNADO WATCH WILL BE IN EFFECT TO THE EAST OF A MCCOMB TO BATON ROUGE TO PATTERSON LINE THROUGH 6 PM CST. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS SATURDAY NIGHT INTO SUNDAY. NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD REPORT ANY SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 652 AM CST FRI DEC 28 2007 GMZ530-LAZ038-040-050-058-060>062-281330- LAKES PONTCHARTRAIN AND MAUREPAS-LIVINGSTON-ORLEANS-ST CHARLES- ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON- 652 AM CST FRI DEC 28 2007 ...AREAS OF DENSE FOG AFFECTING LAKE PONTCHARTRAIN... DENSE FOG HAS ROLLED ACROSS LAKE PONTCHARTRAIN THIS MORNING WITH VISIBILITY READINGS WERE AROUND 600 FEET ALONG THE SOUTH SHORES TO 1500 FEET ALONG THE NORTH SHORES. THESE CONDITIONS WILL LIKELY CONTINUE INTO THIS MORNINGS COMMUTE. HOWEVER...SOUTH WINDS ARE EXPECTED TO INCREASE BY 9 AM AND DENSE FOG SHOULD LIFT. BE ON THE LOOKOUT FOR SUDDEN CHANGES IN VISIBILITY. THE PATCHY NATURE OF THE FOG WILL DROP VISIBILITIES QUICKLY IN A SHORT DISTANCE. IN ADDITION...VISIBILITIES MAY BECOME SEVERELY RESTRICTED ON THE CAUSEWAY...INTERSTATE 10...HIGHWAY 11 BRIDGE AND BONNET CARRE SPILLWAY.
LAZ062-MSZ080-081-281645- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 952 AM CST FRI DEC 28 2007 ...THUNDERSTORM WITH STRONG GUSTY WINDS AND POSSIBLE WATERSPOUT MOVING TOWARD THE COAST FROM LAKE BORGNE... AT 948 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH STRONG GUSTY WINDS AND POSSIBLY A WATERSPOUT OVER LAKE BORNGE NEAR THE RIGOLETS...MOVING NORTHEAST AT 25 MPH. THE STRONG THUNDERSTORM WILL BE NEAR... WAVELAND AT 1015 AM. PASS CHRISTIAN AND BAY ST. LOUIS AT 1030 AM. LONG BEACH AND GULFPORT AT 1045 AM. THIS THUNDERSTORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE DAMAGING WINDS OR A POSSIBLE TORNADO AS IT MOVE ASHORE IN THE COASTAL COMMUNITIES FROM WAVELAND TO LONG BEACH. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. GUSTY WINDS...HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE WITH THIS THUNDERSTORM. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. 24
The Mobile radar (KMOB), 26 km away, was scanning. The volume nearest the first event began at 17:54 UTC.
1 hail. Local standard time, as filed.
Three quarter inch diameter hail was observed in the Big Point area.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2007Every state in 2007This day in weather historyWarnings in Mississippi, December 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 70138.